CMAF Mathematical Logic

 

 

 

MÁRIO JORGE EDMUNDO


 

Professor Auxiliar at Universidade Aberta.

FCT Research Fellow in Mathematics at CMAF (Centro de Matemática e Aplicações Fundamentais), Universidade de Lisboa and at the Mathematical Institute of the University of Oxford, England (Jan. 2002-Aug. 2003), EPSRC Research Fellow in Mathematics at the University of Oxford, England (Jan. 2000-Dec. 2001), DPhil in Mathematics by the University of Oxford, England (2000), and Licenciatura em Matemática Pura by the Universidade do Porto (1995).

Research Interests

My research interests are on O-minimal Structures an area of Model Theory (Mathematical Logic) which is closely related to and is a generalization of Semi-Algebraic, Real-Algebraic and Sub- Analytic Geometry.

  • Member of CMAF (Centro de Matemática e Aplicações Fundamentais), Universidade de Lisboa.
  • Researcher of the European Research and Training Network MODNET (Model Theory) (Jan 2005-Dec. 2008).
  • Researcher of the European Research and Training Network RAAG (Real Algebraic and Analytic Geometry) (Sep. 2002-Sep. 2003)

     

    Thesis

  • "O-minimal expansions of groups" DPhil. Thesis (2000), University of Oxford, England.

     

    Books

    (Preliminary versions of the books below are available at: MODNET Preprint Server).

  • "O-minimal Structures, Proceedings of the RAAG Summer School Lisbon 2003", Lecture Notes in Real Algebraic and Analytic Geometry (M. Edmundo, D. Richardson and A. Wilkie eds.,) Cuvillier Verlag 2005.

     

    Papers in international scientific periodicals with referees

    (Preliminary versions of many of the papers below are available at: MODNET Preprint Server).

  • "Sheaves on T-topologies" (with L. Prelli) J. Math. Soc. Japan (to appear).

  • "The six Grothendieck operations on o-minimal sheaves" (with L. Prelli) C. R. Acad. Sci. Paris. 352 (6) (2014) 455-458.

  • "Coverings by open cells" (with P. Eleftheriou and L. Prelli) Arch. Math. Logic 53 (3-4) (2014) 307-325.

  • "The universal covering map in o-minimal expansions of groups" (with P. Eleftheriou and L. Prelli) Topology Appl. 160 (13) (2013) 1530-1556.

  • "Discrete subgroups of locally definable groups" (with A. Berarducci and M. Mamino) Selecta Math. (New Series) 19 (3) (2013) 719-736.

  • "A note on generic subsets of definable groups" (with G. Terzo) Fund. Math. 215 (1) (2011) 53-65.

  • "v*-algebras, independence algebras and logic" (with J. Araújo and S. Givant) Int. J. Algebra Comp. 21 (7) (2011) 1237-1257.

  • "Invariance results for definable extensions of groups" (with G. Jones and N. Peatfield) Arch. Math. Logic 50 (1-2) (2011) 19-31.

  • "On the Euler characteristic of definable groups" Math. Logic Quart. 57 (1) (2011) 44-46.

  • "Poincaré - Verdier duality in o-minimal structures" (with L. Prelli) Ann. Inst. Fourier Grenoble 60 (4) (2010) 1259-1288.

  • "Definable group extensions in semi-bounded o-minimal structures" (with P. Eleftheriou) Math. Logic Quart. 55 (6) (2009) 598-604.

  • "The Lefschetz coincidence theorem in o-minimal expansions of fields" (with A. Woerheide) Topology Appl. 156 (15) (2009) 2470-2484.

  • "On freely generated E-subrings" (with G. Terzo) J. Pure Appl. Algebra 213 (5) (2009) 690-697.

  • "O-minimal Cech cohomology" (with N. Peatfield) Quart. J. Math. 59 (2) (2008) 213-220.

  • "Comparison theorems for o-minimal singular (co)homology" (with A.Woerheide). Trans. Amer. Math. Soc. 360 (9) (2008) 4889-4912.

  • "A fixed point theorem in o-minimal structures" Ann. Inst. Fourier Grenoble 57 (5) (2007) 1441-1450.

  • "The universal covering homomorphism in o-minimal expansions of groups" (with P. Eleftheriou) Math. Logic Quart. 53 (6) (2007) 571-582.

  • "Integration of positive constructible functions against Euler characteristic and dimension" (with R.Cluckers) J. Pure Appl. Algebra 208 (2) (2007) 691-698.

  • "Corrigendum to: "Transfer methods for o-minimal topology"" (with A. Berarducci and M. Otero) J. Symb. Logic 72 (3) (2007) 1079-1080.

  • "Sheaf cohomology in o-minimal structures" (with G. Jones and N. Peatfield) J. Math. Logic 6 (2) (2006) 163-179.

  • "Locally definable groups in o-minimal structures" J. Algebra 301 (1) (2006) 194-223. Corrigendum (with E. Baro) J. Algebra 320 (7) (2008) 3079-3080.

  • "A remark on divisibility of definable groups" Math. Logic Quart. 51 (6) (2005) 639-641.

  • "Covers of groups definable in o-minimal structures" Illinois J. Math. 49 (1) (2005) 99-120. Erratum Illinois J. Math. 51 (3) (2007) 1037-1038.

  • "Definably compact abelian groups" (with M.Otero) J. Math. Logic 4 (2) (2004) 163-180.

  • "Solvable groups definable in o-minimal structures" J. Pure Appl. Algebra 185 (1-3) (2003) 103-145.

  • "Structure theorems for o-minimal expansions of groups" Ann. Pure Appl. Logic 102 (1-2) (2000) 159-181.

     

    Papers in conference proceedings

    (Preliminary versions of many of the papers below are available at: MODNET Preprint Server).

  • "What are o-minimal sheaves" in Proceedings of the RIMS Symposium on New Developments of Independence in Model Theory, RIMS Kokyuroku, Kyoto Univ. 1718 (10) (2010) 92-101.

  • "Covering definable manifolds by open definable subsets" in Logic Colloquium '05, Lecture Notes in Logic 28 (2008) (ed., C. Dimitracopoulos et al.) Cambridge University Press.

  • "O-minimal (co)homology and applications" in O-minimal Structures, Proceedings of the RAAG Summer School Lisbon 2003, Lecture Notes in Real Algebraic and Analytic Geometry (M. Edmundo, D. Richardson and A. Wilkie eds.,) Cuvillier Verlag 2005.

  • "Invariance of o-minimal singular (co)homology in elementary extensions" in Séminaire de Structures Algébriques Ordonnées n. 76 (2004) (ed., F. Delon et al.) Publication de la Université de Paris VII.

  • "On solvable groups and rings definable in o-minimal structures" in Logic Colloquium '99, Lecture Notes in Logic 17 (2004) (ed., J. van Eijck et al.) A K Peters Ltd.

     

    Preprints

  • "The six Grothendieck operations on o-minimal sheaves" (with L. Prelli).[pdf (date: 21-07-14)]

  • "On the o-minimal Hilbert's fifth problem" (with M. Mamino, L. Prelli, J. Ramakrishnan and G. Terzo).[pdf (date: 20-07-14)]

  • "On definably proper maps" (with M. Mamino and L. Prelli). [pdf (date: 20-07-14)]

  • "Invariance of o-minimal cohomology with definably compact supports" (with L. Prelli). [pdf (date: 13-03-14)]

     

    Unpublished manuscripts

  • "O-minimal cohomology and definably compact definable groups". Available at: RAAG Preprint Server.

     

    Contact Data

    Phone: (351) 217904700

    Fax: (351) 217954288

    E-mail: edmundo_at_cii.fc.ul.pt

    Address: CMAF Universidade de Lisboa, Avenida Professor Gama Pinto 2, 1649-003 LISBOA, Portugal

     

    Useful Links


  • Last update: July 16, 2014.

    Back to the CMAF homepage.